Alert archive / Florida / Small Craft Advisories in 2009

Small Craft Advisory 9, NWS Miami, FL

February 19, 2009

NWS Miami, FL issued this small craft advisory at Feb 19, 2009, 6:15 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2009, 6:15 AM EST (11:15 UTC)
Expired
Feb 19, 2009, 7:00 PM EST
In force
13 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WHUS72 KMFL 191115
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
615 AM EST THU FEB 19 2009

...SMALL CRAFT ADVISORY IN EFFECT FOR LAKE OKEECHOBEE AND THE
LOCAL ATLANTIC WATERS UNTIL 7 PM EST THIS EVENING...

AMZ610-650-651-670-671-200000-
/O.NEW.KMFL.SC.Y.0009.090219T1115Z-090220T0000Z/
LAKE OKEECHOBEE-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-
615 AM EST THU FEB 19 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING.

STRONG SOUTHWEST WINDS WILL OCCUR OVER LAKE OKEECHOBEE AND THE
ATLANTIC WATERS OFF THE COAST OF SOUTHEAST FLORIDA TODAY...IN
ADVANCE OF A COLD FRONT APPROACHING FROM THE NORTH. SUSTAINED
SOUTHWEST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS ARE POSSIBLE
OVER THESE WATERS TODAY...AND WILL CREATE HAZARDOUS CONDITIONS FOR
MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

70/DD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 4:36 AM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Feb 19, 4:36 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
436 AM EST THU FEB 19 2009

.DISCUSSION...
A VERY QUIET NIGHT IS CURRENTLY IN PROGRESS ACROSS SOUTH
FLORIDA...WITH RETURN FLOW REGIME NOW FIRMLY UNDERWAY...AS
DEEPENING UPPER LOW AND ASSOCIATED SURFACE CYCLONE OVER THE GREAT
LAKES REGION BEGIN TO SHIFT EASTWARD TOWARD THE NORTHEAST STATES.
ALTHOUGH SKIES ARE CURRENTLY MOSTLY CLEAR AND WINDS LIGHT ACROSS
MAINLAND SOUTH FLORIDA...NOCTURNAL VISIBLE SATELLITE DATA
INDICATES STRATUS ASSOCIATED WITH STRENGTHENING LOW-LEVEL JET NOW
DEVELOPING OVER THE FLORIDA STRAITS...AND EXPECT SOME OF THIS
CLOUD COVER TO WORK ITS WAY NORTHWARD AS WINDS INCREASE SLIGHTLY
THROUGH THE MORNING. STRENGTHENING SOUTHWEST WINDS IN THE LOW-
LEVELS WILL RESULT IN DRY AND VERY WARM CONDITIONS FOR MOST OF THE
AREA TODAY...WITH LOWEST AFTERNOON HIGH TEMPERATURES ALONG THE
GULF COAST WHERE MARITIME INFLUENCE WILL BE GREATEST. THERE IS
ONLY A LOW CHANCE OF SHOWERS VERY LATE IN THE AFTERNOON ACROSS
NORTHERN THIRD OF THE FORECAST AREA...ASSOCIATED WITH A STRONG
COLD FRONT THAT WILL BE APPROACHING THE NAPLES-WEST PALM BEACH
CORRIDOR AROUND 00Z FRIDAY. ALTHOUGH CONVECTIVE SHOWER ACTIVITY
OVER THE MAINLAND WILL DIMINISH AS COLD FRONT SURGES SOUTHEASTWARD
AFTER DARK...THERE WILL BE A VERY BRIEF WINDOW OF OPPORTUNITY FOR
POST FRONTAL LIGHT SHOWER ACTIVITY...MAINLY ACROSS NORTHERN HALF
OF THE AREA...AND WILL MAINTAIN SLIGHT CHANCE POPS TO ACCOUNT FOR
THIS.

MODELS ARE STILL IN VERY GOOD AGREEMENT ON FRONT SURGING ACROSS
SOUTH FLORIDA BETWEEN 01-05Z FRIDAY...WITH STRONG COLD ADVECTION
BEGINNING AS THIS OCCURS. SURFACE RIDGE AXIS PROVIDING THE COLD
AIRMASS WILL BE CENTERED ACROSS SOUTHERN LOUISIANA ON FRIDAY
MORNING...WITH MODERATE NORTH TO NORTHWEST WINDS PERSISTING
THROUGH THE NIGHT ALONG BOTH COASTS...AND WINDS REMAINING 5-10 MPH
INTERIOR. THIS WILL LEAD TO UNCOMFORTABLY COOL WIND CHILL
VALUES...BUT NOT SUFFICIENTLY COLD TO MEET EITHER WIND CHILL
ADVISORY OR LOCAL SHELTERING CRITERIA. IT STILL APPEARS THAT THE
COMBINATION OF AT LEAST WEAK LOW-LEVEL COLD THERMAL ADVECTION AND
MID/HIGH-LEVEL CLOUD COVER ASSOCIATED WITH TRAILING MID-LEVEL
SHORTWAVE TROUGH WILL KEEP TEMPERATURES FROM RISING MUCH ABOVE THE
MID/UPPER 60S ON FRIDAY. CENTER OF SURFACE HIGH WILL MIGRATE
EASTWARD TO NORTH FLORIDA OR SOUTHERN GEORGIA BY SATURDAY
MORNING...WITH GOOD RADIATIONAL COOLING POSSIBLE OVER THE NORTHERN
INTERIOR. HOWEVER...MODELS ARE NOW SUGGESTING THAT THIS RIDGE AXIS
WILL SHIFT STEADILY EASTWARD INTO THE ATLANTIC...AS CLIPPER SYSTEM
CURRENTLY LOCATED OVER THE NORTHWEST TERRITORIES DROPS
SOUTHEASTWARD INTO THE UPPER MIDWEST. THIS MAY ALLOW WINDS TO
BEGIN SHIFTING TO THE NORTHEAST EARLY ENOUGH TO PREVENT THREAT FOR
A FREEZE...BUT DUE TO UNCERTAINTY WILL MAINTAIN FREEZE OUTLOOK FOR
THE NORTHERN INTERIOR. REGARDLESS...STILL EXPECT COLD LANDMASS TO
RESULT IN LAND BREEZE/OFFSHORE FLOW ON FRIDAY NIGHT...AND WILL
UNDERCUT GUIDANCE VALUES BY A COUPLE OF DEGREES TO REFLECT THIS.
WARMING TREND WILL BECOME MORE ESTABLISHED ON SATURDAY...AS
EASTERLIES RETURN TO THE ENTIRE AREA.

A COMPLICATED PATTERN STILL APPEARS TO BE EVOLVING IN THE EXTENDED
FORECAST...WITH LATEST GFS/ECMWF NOW TAKING PREVIOUSLY MENTIONED
CLIPPER SYSTEM AND DEEPENING THIS INTO A FULL-LATITUDE TROUGH FROM
SATURDAY NIGHT INTO SUNDAY. BOTH MODELS DEVELOP A FAIRLY VIGOROUS
MID-LEVEL SHORTWAVE TROUGH OFF THE TAIL END OF THIS SYSTEM OVER
THE GULF OF MEXICO BY THE END OF THE WEEKEND...WHICH COULD
ULTIMATELY RESULT IN PERHAPS THE BEST CHANCES FOR WIDESPREAD AND
BENEFICIAL RAINFALL THAT SOUTH FLORIDA HAS SEEN SINCE LAST
OCTOBER. THE GFS OFFERS MORE POTENTIAL FOR THUNDERSTORMS...
ESPECIALLY ACROSS SOUTHEASTERN PORTION OF THE AREA...WHERE
MOISTURE/INSTABILITY WILL BE GREATER. FURTHERMORE...THE GFS BRINGS
A SECOND UPPER-LEVEL WAVE OVER THE AREA ON TUESDAY...WITH RAIN
CHANCES LINGERING FOR A LONGER PERIOD OF TIME. ON THE OTHER
HAND...THE ECMWF SUGGESTS THAT SECONDARY COLD FRONT WILL MOVE
ACROSS THE AREA A BIT EARLIER ON SUNDAY...WITH PERHAPS MORE OF AN
ISENTROPIC LIFT/STRATIFORM-TYPE RAINFALL EVENT. WILL NOT BE MAKING
ANY MAJOR CHANGES TO THE EXTENDED FORECAST UNTIL TRENDS BECOME
BETTER ESTABLISHED...BUT RAIN CHANCES DO APPEAR TO BE INCREASING
FROM SUNDAY INTO MONDAY...WITH TEMPERATURES GRADUALLY WARMING
THROUGH END OF THE FORECAST PERIOD.

&&

.MARINE...
CONDITIONS WILL BEGIN TO DETERIORATE ON LAKE OKEECHOBEE AND THE
LOCAL ATLANTIC WATERS LATER THIS MORNING...AS SOUTHWEST WINDS
INCREASE TO 20 KNOTS OR HIGHER...REQUIRING ISSUANCE OF SCA. COLD
FRONT STILL ON SCHEDULE TO PASS ACROSS SOUTH FLORIDA THIS
EVENING...WITH NORTH TO NORTHWEST WINDS INCREASING TO SCA CRITERIA
FOR ALL WATERS WITH EXCEPTION OF BISCAYNE BAY. ALTHOUGH WINDS WILL
LIKELY FALL BELOW SCA CRITERIA BY LATE FRIDAY... PERSISTENT
NORTHERLY FLOW OVER THE GULF STREAM WILL NECESSITATE CONTINUING
SCA FOR HAZARDOUS SEAS THROUGH AT LEAST MID-DAY SATURDAY...BEFORE
WINDS OVER THE ATLANTIC BECOME MORE ESTABLISHED FROM THE
NORTHEAST. AFTER A BRIEF PERIOD OF IMPROVED CONDITIONS FROM
SATURDAY INTO SUNDAY...ANOTHER COLD FRONTAL PASSAGE OVER THE LOCAL
WATERS EARLY NEXT WEEK WILL RESULT IN SIMILARLY HAZARDOUS
CONDITIONS.

&&

.FIRE WEATHER...
FIRE WEATHER WATCH WILL BE REQUIRED FOR ALL OF MAINLAND SOUTH
FLORIDA ON FRIDAY...AS A DRY AND COLD AIRMASS WILL SPREAD
SOUTHEASTWARD ACROSS THE AREA OVERNIGHT. CONDITIONS WILL IMPROVE
FOR MOST OF THE REGION WITH THE EXCEPTION OF THE NORTHWEST
INTERIOR ON SATURDAY AFTERNOON...AS DEVELOPING NORTHEAST FLOW WILL
ALLOW MOISTURE VALUES TO INCREASE. ADDITIONAL FIRE WEATHER
CONCERNS MAY COME EARLY NEXT WEEK...BUT UNCERTAINTY IS TOO HIGH TO
HEADLINE AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  84  54  68  48 / 30 20 10 -
FORT LAUDERDALE  85  56  71  53 / 10 20 10 -
MIAMI            85  58  72  52 / 10 20 10 -
NAPLES           77  56  66  41 / 30 20 10 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Feb 19, 4:55 AM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
455 AM EST THU FEB 19 2009

FLZ063-066>075-168-172>174-201100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
455 AM EST THU FEB 19 2009

...MODERATE RISK OF RIP CURRENTS GULF COAST BEACHES TODAY...
...TURNING COOLER TONIGHT, TEMPS NEAR FREEZING SAT MORNING NW INTERIOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SOUTHWESTERLY WINDS AROUND 15 MPH WITH A FEW HIGHER
GUSTS WILL CREATE A MODERATE RISK FOR RIP CURRENTS AT THE GULF
COAST BEACHES TODAY. SWIMMERS ARE URGED TO EXERCISE CAUTION DUE TO
THE DANGERS POSED BY RIP CURRENTS.

WAVES: STRONG NORTHWESTERLY WINDS BEHIND A COLD FRONT WILL ALLOW
GULF STREAM SEAS TO BUILD TO 7 TO 8 FEET TONIGHT.

TEMPERATURES: LOW TEMPERATURES WILL DROP INTO THE 40S ACROSS
GLADES AND HENDRY COUNTIES LATE TONIGHT. WIND CHILLS IN THESE
AREAS MAY FALL INTO THE LOWER 40S IN A FEW AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

IT WILL BE COLDER FRIDAY NIGHT. LOW TEMPERATURES WILL DROP INTO THE 30S
ACROSS GLADES, HENDRY, NORTHERN COLLIER AND WESTERN PALM BEACH COUNTIES AND
MAY APPROACH FREEZING IN SOME LOCATIONS. FROST IS POSSIBLE IN MANY
OF THESE AREAS. ELSEWHERE, LOW TEMPERATURES WILL BE IN THE 40S
ACROSS THE PALM BEACH METRO AREA, NAPLES AREA, AND THE WESTERN
SUBURBS OF THE FORT LAUDERDALE AND MIAMI METRO AREAS. LOW
TEMPERATURES WILL REMAIN AROUND 50 OR IN THE LOWER 50S ACROSS THE
REMAINDER OF THE FORT LAUDERDALE AND MIAMI METRO AREAS INCLUDING
THE DOWNTOWN AND COASTAL LOCATIONS. WIND CHILLS WILL DROP INTO THE
30S ACROSS MOST OF THE INTERIOR AND THE NAPLES AREA WITH LOWER TO MID
40S ACROSS CENTRAL AND WESTERN PARTS OF THE EAST COAST AND METRO
AREAS.

GULF STREAM SEAS WILL REMAIN ABOVE 7 FEET INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

STRASSBERG

In the hours before

Special weather statement, Feb 19, 5:49 AM EST, 26 minutes before
FREEZE OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
549 AM EST THU FEB 19 2009

FLZ063-066-067-070-192200-
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...IMMOKALEE
549 AM EST THU FEB 19 2009

...FREEZING TEMPERATURES REMAIN POSSIBLE ACROSS NORTHERN INTERIOR
SOUTH FLORIDA ON SATURDAY MORNING...

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS
EVENING...ALLOWING A MODIFIED COLD ARCTIC AIRMASS TO SPREAD OVER
SOUTH FLORIDA. SURFACE HIGH PRESSURE WILL LIKELY BE CENTERED
ACROSS CENTRAL FLORIDA ON SATURDAY MORNING. WITH THE COMBINATION OF
CLEAR SKIES...CALM WINDS...AND A VERY DRY AIRMASS PROMOTING STRONG
RADIATIONAL COOLING OVER NORTHERN INTERIOR LOCATIONS...A PERIOD
WITH TEMPERATURES AROUND FREEZING IS POSSIBLE ACROSS FAVORED LOCATIONS IN
GLADES...HENDRY...INLAND COLLIER...AND INLAND PALM BEACH COUNTIES
ON SATURDAY MORNING. ALTHOUGH THERE IS STILL SOME UNCERTAINTY
WITH THIS FORECAST...A FREEZE WATCH MAY BE ISSUED AS EARLY AS
TODAY.

ALL INTERESTED PARTIES SHOULD BEGIN PREPARING NOW FOR THE POSSIBILITY
OF FREEZING TEMPERATURES ON SATURDAY MORNING. MONITOR NOAA WEATHER
RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.

GS/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 5:33 AM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach23 hr
Feb 19, 1:56 PM ESTFreeze WatchMFLGlades, Hendry24 hr
Feb 19, 4:33 PM ESTRed Flag WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach26 hr

Nearby

Small Craft Advisories in Florida, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.